Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 3, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 20, 2003, 2:48 PM EST for Brown County, Clinton County, Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2003, 2:48 PM EST (19:48 UTC)
- Expired
- Mar 20, 2003, 3:45 PM EST
- In force
- 57 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Brown County, OH, Clinton County, OH
The radar
The Cincinnati radar (KILN), 37 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228
WUUS51 KILN 201948
SVRILN
OHC015-027-202045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
247 PM EST THU MAR 20 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN OHIO...
BROWN COUNTY IN OHIO...
* UNTIL 345 PM EST...
* AT 247 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF BLANCHESTER...MOVING
NORTHEAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BLANCHESTER...
LYNCHBURG...
NEW VIENNA...
RIPLEY...
SABINA...
ST. MARTIN...
FAYETTEVILLE...
LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS
PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3878 8405 3900 8401 3929 8400 3955 8370
3954 8358 3937 8359 3924 8387 3903 8387
3901 8368 3864 8372 3877 8389What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 10:00 AM EST, 4 hours 48 minutes earlier.
Area forecast discussion, Mar 20, 10:00 AM EST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1000 AM EST THU MAR 20 2003 SERIES OF S/WS FORECAST TO PIVOT ACROSS AREA NEXT 24 HOURS AS UPPER LEVEL LOW OVER MID MISSISSIPPI VALLEY PUSHES SLOWLY EAST. SHORT WAVE ENERGY SHOWN ON WV SAT IMAGERY CURRENTLY OVER EASTERN TN WILL LIFT NORTH THROUGH THIS AFTERNOON AND GRAZE EASTERN PORTIONS OF FA. EASTERN FA ALSO IN AREA OF DEEPER MOISTURE SO WILL CONTINUE WITH HIGH CHANCE POPS FOR THOSE AREAS THIS AFTERNOON. MEANWHILE...BROADER VORT AXIS WILL PUSH EAST ACROSS WESTERN FA THROUGH THIS AFTERNOON AND THIS REGION IN AREA OF BETTER INSTABILITIES WITH SFC BASED CAPES APPROACHING 1000 J/KG THROUGH MID/LATE AFTERNOON. 120 KT 3H JET ALSO MOVING ACROSS TN VALLEY THIS AFTERNOON WITH FA IN LF QUAD RESULTING IN SOME ENHANCED UPPER LEVEL DIVERGENCE ACROSS ENTIRE AREA. THEREFORE...WILL ALSO CONTINUE WITH HIGH CHANCE POPS ACROSS THE WEST. 12Z ILN SOUNDING HAD WBZ AROUND 6000 FEET AND THIS WILL LIKELY RISE INTO FAVORABLE HAIL RANGE THROUGH THIS AFTERNOON SO INSTABILITY SHOULD BE SUFFICIENT ENOUGH TO SUPPORT SOME HAILERS. WILL JUST MAKE SOME MINOR WORDING ADJUSTMENTS TO CURRENT FORECAST AND WILL BUMP UP TEMPS A LITTLE IN THE SOUTH. .ILN...NONE. LOTT
Hazardous weather outlook, Mar 20, 3:48 AM EST, 11 hours before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-201045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 348 AM EST THU MAR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL BE FOUND OVER THE ENTIRE REGION TODAY. THE ATMOSPHERE SHOULD BE ABLE TO SUPPORT SMALL HAIL IN MOST OF THESE STORMS...AND A FEW OF THEM COULD PRODUCE LARGE HAIL AND POSSIBLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS REMAIN POSSIBLE TONIGHT INTO EARLY FRIDAY. THESE STORMS MAY PRODUCE HAIL AND DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FRANKS
In the hours before
Special weather statement, Mar 20, 11:50 AM EST, 2 hours 58 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-202100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1150 AM EST THU MAR 20 2003 A LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST ACROSS THE MID MISSISSIPPI VALLEY THROUGH TONIGHT. AS IT DOES...SOUTHERLY WINDS OUT AHEAD OF THE LOW WILL PULL WARM AND MOIST AIR INTO THE OHIO VALLEY. THIS WILL ALLOW THE AIRMASS ACROSS THE REGION TO BECOME UNSTABLE WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING THROUGH THE AFTERNOON. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL...ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE. SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:46 PM EST | Severe Thunderstorm Warning | ILN | Madison | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.